ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Information theory and resistance fluctuations in one-dimensional disordered conductors

Kumar, N and Mello, PA (1985) Information theory and resistance fluctuations in one-dimensional disordered conductors. In: Physical Review B, 31 (5). pp. 3109-3111.

[img] PDF
PhysRevB.31.3109.pdf - Published Version
Restricted to Registered users only

Download (543Kb) | Request a copy
Official URL: http://prola.aps.org/abstract/PRB/v31/i5/p3109_1

Abstract

A novel method is proposed to treat the problem of the random resistance of a strictly one-dimensional conductor with static disorder. For the probability distribution of the transfer matrix R of the conductor we propose a distribution of maximum information entropy, constrained by the following physical requirements: (1) flux conservation, (2) time-reversal invariance, and (3) scaling with the length of the conductor of the two lowest cumulants of ω, where R=exp(iω→⋅Jbhat). The preliminary results discussed in the text are in qualitative agreement with those obtained by sophisticated microscopic theories.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Physical Society.
Department/Centre: Division of Physical & Mathematical Sciences > Physics
Date Deposited: 24 Aug 2009 03:50
Last Modified: 19 Sep 2010 05:40
URI: http://eprints.iisc.ernet.in/id/eprint/22117

Actions (login required)

View Item View Item